Depo Provera, no period after 13 months

Patient: I last received a shot of depo provera during November 2013. I have not had a period since. (13-14 months) when will my periods return?

Symptoms: Extreme weight gain, extreme hair loss, irritability, nausea

Doctor: Hi,Thanks for the query.I understand your concern.After completion of the period of depo shot usually it will t ake 2 to 3 months for regulatization of hormonal levels.Having amenorrhea for 13 to 14 months is some what abnormal.Changes in weight, gonadal hormonal abnormalities, thyroid hormonal imbalance, prolactin level changes can lead to prolonged amenorrhea.Better to consult your doctor once, get examined and go for investigations like ultrasound, gonadal hormonal profile, thyroid hormonal profile, prolactin levels estimation etc.With this workup the possible cause of your problem can be identified and treated.Take care.


Advertisement